Ephedra and Insomnia

Because ephedra is a type of stimulant, it can cause insomnia. If you are taking ephedra and insomnia occurs, you may be experiencing other side effects that could potentially be dangerous (such as high blood pressure or an irregular heart rhythm). If you develop insomnia while taking ephedra, it is probably a good idea to stop taking the weight loss pill.

Does Ephedra Cause Insomnia?

Insomnia is a common ephedra (ma huang) side effect. Ephedra is a stimulant, and most stimulants can cause insomnia.
 

What Is Insomnia?

People with insomnia have one or more of the following symptoms:
 
  • Having trouble falling asleep
  • Waking up often during the night and having trouble going back to sleep
  • Waking up too early in the morning
  • Experiencing sleep that is not refreshing.
     

Is Insomnia With Ephedra a Bad Sign?

Developing insomnia while taking ephedra may actually be a bad sign. Ephedra is a dangerous stimulant. If you are experiencing insomnia due to ephedra, you may also be experiencing other stimulant side effects of ephedra, such as high blood pressure, an irregular heart rhythm (arrhythmia), or even a heart attack or stoke.
 
It is important to understand that ephedra was banned in the United States due to safety concerns, and it is still currently banned.
 

Final Thoughts on Ephedra and Insomnia

Ephedra can cause insomnia. Most people who take ephedra know that it is banned and dangerous, but are willing to accept such risks in order to lose a few pounds. Insomnia is one of these risks (although it is definitely not the most serious one). If you experience insomnia while taking ephedra, you should take this as a sign that it would be in the best interest of your health to stop taking it.
 
Tips to Keep Holiday Weight Gain Down

Ephedra Diet Pills

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.